I am a 31-year-old, white male suffering with prostodynia-like symptoms. I've had one visit with a urologist two weeks into my symptoms and he seemed to think I was suffering from pelvic inflammation. He did run a PSA test on me and my levels we normal. However, he did not do the routine prostate check.
My symptoms have now been present for just over a month. They are as listed: aching in the perineum, urethra, rectum, testicles, sometimes in sides (worse for up to a day after ejaculation), frequent urination (progressively getting worse), aching after sitting for up to 30 minutes and a periodic, tingling sensation through the perineal region and scrotum.
My urologist told me to take Ibuprofen twice a day for about two or three weeks and it should clear up. Well, it still hasn't cleared up. And I'm concerned that I could be letting something more serious go. Cancer is a very serious concern for me, and I know that PSA level testing can be very inaccurate at times.
I've had low testosterone levels no higher than 220 ng/dl over the past four years. Could it be a contributor to my problem? I also have a continual gas problem due to a low functioning gallbladder. I'm scheduled to have it removed in about 3 weeks. These things may or may not be related.
I just want to know if I should be having a more thorough work-up to check for cancer (serious concern). If not, and you feel it's probably prostodynia, what can I do? There doesn't seem to be any good treatment for it.
Your symptoms are not that of prostate cancer. Prostate cancer really does not have a specific set of symptoms. The same symptoms that people experience from prostate functional changes with aging are also consistent with prostate cancer in its early stages.
Symptoms such as you are experiencing often seem to be stress related and may well respond to an anti-anxiety medications such as Librium. I would try 10-20 mg. by mouth up to every 6 hours. If this is effective, you can decrease the dose to the lowest effective one. The biggest problem may be finding a physician who will be willing to prescribe the medication.
I do not think that the low testosterone level is contributing to these symptoms, but I think that this level needs some workup. My first thought, however, is the time of day when you had the test done. Testosterone levels are highest early in the day in young men and if your blood was drawn late in the day the timing alone may be the real reason for the low level.
Your question was not intentionally skipped. Sorry for the delay.
Good luck with your surgery and I hope that my comments were helpful.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.